Sufenta Overdose

Sufenta Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576
Sufenta is one of the most powerful opioids available that is approved for use in humans. Opioids any more powerful than Sufenta are only approved for veterinary use. The active ingredient in Sufenta is sufentanil, a derivative of fentanyl. Sufenta is given to patients intravenously or via an epidural, primarily as an anesthetic. In some patients, Sufenta can be administered as a post-surgery pain reliever, but only if they’re already opioid-dependent or opioid-tolerant. Sufenta isn’t a drug prescribed for home or outpatient use. It’s only indicated for administration in a hospital or professional setting and can only be given to a patient by a doctor.

Since it’s an opioid, sufentanil binds to opioid receptors that are throughout the human body. It interacts with the central nervous system in a way that alters pain signals. That interaction also causes a slowdown in the functionality of the central nervous system. Sufenta causes drowsiness and sedation. Other side effects can include nausea and vomiting as well as muscle rigidity. Theoretically, Sufenta wouldn’t be a drug of misuse because it’s not prescribed outside of very specific hospital settings. With that being said, medical diversion is possible. Sufenta, since it is one of the most powerful available opioids, can cause intense highs and may be something people seek to illegally obtain if they’re addicted to this drug class. There is also the potential for sufentanil to be illicitly manufactured and sold on the black market, much like fentanyl is.

Sufenta Overdose
Sufenta is anywhere from five to ten times more potent than fentanyl and hundreds of times more potent than morphine. It is not only possible to overdose on Sufenta but also very likely. The risk of overdose with Sufenta is so significant that people have to be monitored when it’s administered in a hospital setting. When someone is given Sufenta as an anesthetic, during labor and delivery, or following an operation, the medical team must be prepared for airway management because of the potential for respiratory depression and respiratory arrest. Even in a hospital, the medical professionals have to be ready to reverse the effects of Sufenta if someone shows signs of an overdose. For example, they will keep naloxone on-hand to reverse the effects of an overdose. If someone is misusing sufentanil, their risk of overdose are even higher, and chances are an overdose will be fatal.

Opioids, in general, are the target of much research and many initiatives to try and curb their use and misuse. In the U.S. each day, more than 115 people die of opioid overdoses on average. This includes synthetic opioids like fentanyl, carfentanil and sufentanil as well as other prescription narcotics and heroin. When someone overdoses on opioids, the drugs have such a profound effect on their central nervous system that their body is unable to breathe normally or stops breathing altogether.

The primary sign of a Sufenta overdose is the same with other opioid overdoses. A person overdosing on Sufenta may seem like they’re struggling to breathe, like their breathing is shallow or they may have breathing that seems irregular. Other signs and symptoms of a Sufenta overdose can include:

  • Slow or irregular pulse
  • Nonresponsive
  • Pinpoint or abnormally small pupils
  • Fingernails or lips turn purple
  • Pale, clammy skin
  • Gurgling or snoring sounds
  • Nodding off
  • Loss of consciousness

There are opioid overdose reversal drugs available with the active ingredient naloxone. Naloxone can be administered to reverse the process of an overdose, but it has to be done immediately. It’s also important for people to realize that someone may not have all of the signs of an overdose with Sufenta, but if there is any question that an overdose could be occurring, medical attention is needed right away. Even if naloxone is administered, the person still needs emergency medical care. Without emergency care, someone who overdoses on Sufenta can suffer brain damage, go into a coma or die.

At The Recovery Village, our entire team believes in the power of treatment and recovery. Contact us to learn what options are available for you, or someone you love.

Sufenta Overdose
How Would You Rate This Page?